MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Catalog Number RSS502
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned to the manufacturer facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported the distal tip of the dilator came off the (b)(4) device.The following information was provided by the user facility: the specific date is unknown at this time; the issue occurred as it was being loaded over the guidewire, prior to insertion into the patient; it was reported that physician and staff noticed the piece, and promptly removed both items from the guidewire and set aside; the procedure was successful; and the patient was unaffected.Additional information was provided on 5/15/17.It was reported that the sample was not used on the patient.The dilator was inserted in the sheath and then the sheath and dilator were put over the wire.It was noted once the sheath/dilator were tracking over the wire that the tip of the dilator had become detached.The device never entered the patient's body and was removed from the wire.
 
Additional Manufacturer Narrative
(b)(4).A sheath, dilator and a photograph were returned to the manufacturing facility for evaluation.Visual inspection revealed no remnants of dried body fluids present on the device.During decontamination the three way stop cock (3wsc) was opened and the sheath and the side tubing was flushed.Fluid was able to pass through the dilator tip at this time.The tip of the dilator was then viewed under microscopy.It was noted that the tip of the dilator did appear to have sustained some damage.A small portion of material at the tip appeared to have folded in on its self.However, the remaining portion of the tip had a smooth filleted appearance with no jagged anomalies.The tip was missing the tapering that is typically seen at the distal end.The cross cut valve was then dissected from the hub using a razor blade.The valve was then viewed under a microscope.The valve was then bent and a microscopic photograph of the slit on the top of the valve was viewed.Upon being bent the slit appeared normal.The bottom of the valve was also bent and inspected and no defects were observed with the cross cut valve.The length of the dilator was measured and confirmed to meet manufacturer specification.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause of the reported event cannot be definitively determined based on the available information, it is likely the edge of the tip met a hard surface at some point during use which caused the material on one side to roll in on itself.The flushed appearance of the edge of the distal end of the tip indicates that a sharp edge likely contributed to the separation of the tip.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6572259
Report Number1118880-2017-00034
Device Sequence Number18854995
Product Code DYB
UDI-Device Identifier00389701007465
UDI-Public(01)00389701007465(17)181231(10)UH20
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue NumberRSS502
Device Lot NumberUH20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/18/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/17/2017
Supplement Report FDA Received Date05/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1